Hail, Alachua
- When
- June 6, 11:10 AM EST
- Where
- Alachua County, Gainesville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.650, -82.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:28 AM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EDT SUN JUN 6 2004 .PUBLIC...CONVECTION OFF TO ANY EARLY START TODAY AS SCATTERED TSRA MOVE INLAND FROM THE GOMEX ACROSS OUR FL ZONES. THIS ACTIVITY IS BEING GENERATED BY MID LVL SHORT WAVE TROUGH OVER THE FL PANHANDLE AND SWLY FLOW CONVERGENCE ALONG THE COAST. WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER MUCH OF JAX COUNTY WARNING AREA (CWA) AND AN UPR LVL RIDGE AXIS OVER THE WESTERN FL PANHANDLE SLOWLY WEAKENING AS IT APPROACHES OUR WESTERN ZONES. THE MEAN LAYER BERMUDA RIDGE AXIS EXTENDS ACROSS THE FL STRAITS. THE KJAX SOUNDING CAME IN UNSTABLE WITH UNIDIRECTIONAL (SW) FLOW THROUGH 450 MB. TEMPS ARE ALREADY RISING INTO THE UPR 70S WITH DEW PTS IN THE LOWER 70S. PATCHY MORNING FOG IS GRADUALLY BURNING OFF AS INSOLATION INCREASES. FOR THE UPDATE...WILL REMOVE AFTN WORDING IN THE ZONES FOR CONVECTION AND UP TEMPS A TAD BASED ON MOS BEING JUST A DEG OR TWO LWR THAN OBS THE PAST COUPLE OF DAYS. DRY AIR ALOFT WILL LIMIT CONVECTIVE COVERAGE TO 30-40% WITH THE GREATEST CHC OVER OUR FL ZONES FROM JAX-LIVE OAK WHERE DEEPER MOISTURE RESIDES. EXPECT CONVERGENCE ALONG THE WEST COAST TO GRADUALLY WEAKEN THROUGH EARLY AFTN AS THE BERMUDA RIDGE SLOWLY SHIFTS NWD. THIS WILL VEER LOW LVL FLOW MORE WESTERLY AND SHIFT THE STRONGEST MOISTURE FLUX CONVERGENCE INTO OUR FL ZONES...MAINLY ACROSS THE SOUTHERN TIER. WILL ALSO HAVE A HIGHER CHC ALONG OUR FL EAST COAST ZONES LATE THIS AFTN DUE THE SEABREEZE INTERACTING WITH CONVECTION FROM THE WEST. && .MARINE...NO CHANGES PLANNED TO THE FORECAST. THE KING NEPTUNE (LOCAL CRAFT) REPORTED SSW WINDS 15 KTS ABOUT 12NM OFFSHORE OF MAYPORT AROUND 9 AM AND SEAS 2-3 FT. THIS IS RIGHT ON TRACK WITH THE CURRENT FORECAST. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ENYEDI/SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT SUN JUN 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071003- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1120 AM EDT SUN JUN 6 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA MAINLY OVER THE NORTHEAST FLORIDA COUNTIES WHERE THE SEABREEZE FRONTS AND DEEPER MOISTURE WILL EXIST. VERY HEAVY DOWNPOURS...STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. STORMS WILL MOVE EAST AROUND 15 MPH. IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE ANY THUNDERSTORM AS IT MOVES INTO THE AREA. MARINERS... THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM BOTH GUSTY WINDS AND LIGHTNING. YOUR BEST COURSE OF ACTION DURING THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND AWAY FROM UNGROUNDED METAL OBJECTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1123 AM EDT SUN JUN 6 2004 FLZ022-023-030-031-036-061615- ALACHUA FL-BAKER FL-BRADFORD FL-COLUMBIA FL-UNION FL- 1123 AM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... BRADFORD...UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM EDT... AT 1123 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF LULU...OR ABOUT 9 MILES NORTHWEST OF WORTHINGTON SPRINGS...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...OLENO STATE PARK...LULU...LA CROSSE...DUKES...OLUSTEE...BROOKER AND LAKE BUTLER THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1123 AM EDT SUN JUN 6 2004 FLZ022-023-030-031-036-061615- ALACHUA FL-BAKER FL-BRADFORD FL-COLUMBIA FL-UNION FL- 1123 AM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... BRADFORD...UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM EDT... AT 1123 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF LULU...OR ABOUT 9 MILES NORTHWEST OF WORTHINGTON SPRINGS...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...OLENO STATE PARK...LULU...LA CROSSE...DUKES...OLUSTEE...BROOKER AND LAKE BUTLER THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 16:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397240.